Alert archive / Illinois / Tornado Warnings in 2025
Tornado Warning 37, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 20, 2025, 7:22 PM CDT for Schuyler County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2025, 7:22 PM CDT (00:22 UTC)
- Expired
- Apr 20, 2025, 7:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 110 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 3:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 628 m²/s²
- 0-3 km storm-relative helicity
- 711 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
279
WFUS53 KILX 210022
TORILX
ILC169-210045-
/O.NEW.KILX.TO.W.0037.250421T0022Z-250421T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
722 PM CDT Sun Apr 20 2025
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Central Schuyler County in west central Illinois...
* Until 745 PM CDT.
* At 722 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Mount Sterling, or 12 miles southwest of
Rushville, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Rushville around 730 PM CDT.
Littleton around 740 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4028 9067 4028 9053 4025 9045 4020 9045
4003 9064 4005 9068 4008 9067 4008 9070
4009 9071 4010 9070 4011 9075
TIME...MOT...LOC 0022Z 209DEG 45KT 4000 9073
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Erwin1 follow-up statement
817
WWUS53 KILX 210041
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
741 PM CDT Sun Apr 20 2025
ILC169-210050-
/O.EXP.KILX.TO.W.0037.000000T0000Z-250421T0045Z/
Schuyler-
741 PM CDT Sun Apr 20 2025
...THE TORNADO WARNING FOR CENTRAL SCHUYLER COUNTY WILL EXPIRE AT 745
PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 1100 PM CDT for west central
Illinois.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Schuyler County.
&&
LAT...LON 4028 9067 4028 9053 4025 9045 4020 9045
4003 9064 4005 9068 4008 9067 4008 9070
4009 9071 4010 9070 4011 9075
TIME...MOT...LOC 0040Z 270DEG 45KT 4018 9060
$$
ErwinWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 20, 6:06 PM CDT, 1 hour 16 minutes earlier. Its key messages:
- There is a level 2 of 5 (slight) risk for severe weather this evening into tonight. The greatest risk appears to be from damaging winds, though tornadoes and hail are possible as well, mainly west of a Jacksonville to Altona line. Most favorable timing would be 6pm to midnight.
- The risk for flooding is low (less than 10%), but there may be some localized ponding of water in typical poor-drainage urban areas.
- Chances for showers and storms return towards midweek. At this time, the chance for severe weather appears low (less than 5%).
Area forecast discussion, Apr 20, 6:06 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 606 PM CDT Sun Apr 20 2025 .KEY MESSAGES... - There is a level 2 of 5 (slight) risk for severe weather this evening into tonight. The greatest risk appears to be from damaging winds, though tornadoes and hail are possible as well, mainly west of a Jacksonville to Altona line. Most favorable timing would be 6pm to midnight. - The risk for flooding is low (less than 10%), but there may be some localized ponding of water in typical poor-drainage urban areas. - Chances for showers and storms return towards midweek. At this time, the chance for severe weather appears low (less than 5%). && .DISCUSSION... Issued at 155 PM CDT Sun Apr 20 2025 ***** Severe Weather Risk This Evening-Tonight ***** All attention remains on the developing upstream convection this afternoon. A compact low pressure system is forecast to lift into Iowa and drag its attendant cold front across the ILX CWA between roughly 9pm and 3am tonight. Along and ahead of that front, a line of intense thunderstorms has already developed upstream; these storms will be on a weakening trend as they arrive in the Prairie State around 7pm owing to loss of diurnally-driven surface based instability, but still pose some risk for damaging wind gusts. The risk will be highest west of a roughly Jacksonville to Altona line where even a QLCS tornado isn't out of the question given (if you believe the RAP) over 100 J/kg of 0-3 CAPE and ~30 kt of 0-3km line- normal bulk shear. However, as the storms more dramatically weaken the risk from damaging winds will be a bit more sporadic and conditional on whether the strongest downdrafts can punch through the building nocturnal temperature inversion to mix the strong LLJ winds down to the surface. That being said, there is one cell in central/northeast MO that is currently lifting north-northeast towards the far western portion of the ILX CWA. If it stays on its current trajectory, it may clip western Schuyler County in just a couple hours...but it will be close. We'll keep an eye on that cell and any others that may attempt to form in the warm sector ahead of the main line of storms. ***** Flooding Risk Too? ***** At this time yesterday, a few of the CAMs showed one or two HP supercells forming ahead of the main line across our west. Those would have posed a flash flooding risk from >1.5"/h rain rates, but at this time none of the CAMs are showing storms until the strongly forced line arrives mid-late this evening. Given the orientation of shear along the line of storms, mean storm motion will be 50-60 mph towards the north-northeast, while the collective QLCS will be sliding towards the east around 30-40 mph...which could make for some minor training of storms. However, with the later arrival time of storms and hence weaker instability over our area, thinking they won't be producing heavy enough rain rates to cause flooding; in fact, we may not have a whole lot of thunder at all with this line. Nonetheless, the risk is nonzero especially in urban areas where surfaces are hydrophobic, so we'll keep one eye on that as well. ***** Gusty Winds Tonight into Monday ***** It's probably superfluous to mention the gusty west-southwesterly gradient winds tonight into Monday after such a windy spring and in light of possible convective gusts over 60 mph tonight, but just so no one's caught off guard: Bufkit mixing technique advertises potential for some continued sporadic 35-45 mph gusts behind the cold front tonight into tomorrow morning. We're not entirely convinced mixing will be deeply enough for that, but certainly tomorrow will be breezy especially along the I-74 corridor - in closer proximity to the departing surface low. ***** Thunderstorm Chances Return Midweek ***** Behind the cold front, conditions will turn drier on Monday and should remain too dry to support more precip until perhaps Tuesday afternoon or evening when an ill-defined mid level disturbance may spark a couple showers and storms north of roughly a Macomb to Gibson City line. A lack of appreciable wind shear and weak instability suggest a low (less than 5%) risk for organized severe weather, though the inverted V to around 800-850 mb on GFS forecast soundings suggests there could be some localized gusty outflows. The deterministic ECMWF suggests another round of diurnally driven, garden variety thunderstorms may form again in a weakly sheared environment Wednesday afternoon-evening once more across our northern counties, but confidence is low in this wave of possible showers, with LREF precip probabilities only around 20-30%. Precip chances increase Thursday into Friday as a more pronounced wave featuring an attendant surface low and cold front lifts through the region. Precise timing remains unclear, but highest precip chances are currently forecast for Friday at 50-70%. A this time, global models are each consistently advertising an ill-defined surface low which suggests anemic kinematic fields and hence a low severe weather risk. Bumgardner && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 606 PM CDT Sun Apr 20 2025 Showers and storms will lift northeast ahead of a cold front tonight, impacting most TAF sites between the 02-06Z timeframe. Storm strength should weaken closer to the Indiana border though thunderstorm wind gusts up to 50 kt will be possible with any of the stronger storms. Southeast winds will shift to the west behind the front by Monday with gusts remaining elevated between 25-30 kts. MVFR ceilings will filter in behind the front in a cold air advection regime, looking to stick around through at least early Monday afternoon. Winds should begin to slacken later in the period then turn light after 00Z as high pressure ridging moves overhead. NMA && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 20, 3:09 PM CDT, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 309 PM CDT Sun Apr 20 2025 ILZ027>031-036-037-040>042-047>052-211100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Logan-Cass-Menard-Scott-Morgan-Sangamon-Christian- 309 PM CDT Sun Apr 20 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. A line of severe thunderstorms is anticipated to move east into the area this evening. Damaging winds are the main concern, however, scattered large hail is also possible, and a few tornadoes cannot be ruled out. The storms will also produce some heavy rain, which may cause some localized ponding of water. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 7 pm and 10 pm. Expected storm motion is toward the east northeast around 45 mph. ILZ038-043>046-053>057-061-211100- McLean-De Witt-Piatt-Champaign-Vermilion-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- 309 PM CDT Sun Apr 20 2025 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. A line of thunderstorms will move eastward across central Illinois this evening, though it will likely be weakening as it approaches eastern Illinois. These storms may still produce some localized damaging winds, mainly west of I-57. Storms will also produce some heavy rain, which may cause some localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 9 pm and midnight. Expected storm motion is toward the east northeast around 45 mph. ILZ062-063-066>068-071>073-211100- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 309 PM CDT Sun Apr 20 2025 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. A line of thunderstorms will move into southeast Illinois late this evening. While they will be in a weakening state, these storms may still produce some localized damaging winds, mainly near I-57. Storms will also produce some heavy rain, which may cause some localized flooding. Minor flooding will occur along the Little Wabash River near Clay City. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Minor flooding on the Little Wabash River will continue much of the week. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed toward midnight. Expected storm motion is toward the east northeast around 45 mph. 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:29 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Christian, Fulton, Mason, Menard, Sangamon and 2 more | 7 min |
| Apr 20, 7:33 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Morgan, Sangamon and 2 more | 27 min |
| Apr 20, 7:56 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Morgan, Sangamon and 1 more | 34 min |
| Apr 20, 7:59 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Mason, Schuyler | 31 min |
| Apr 20, 8:25 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Mason, Menard, Peoria, Sangamon and 1 more | 35 min |
| Apr 20, 8:28 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more | 32 min |
| Apr 20, 8:36 PM CDT | Tornado Warning | ILX | Tazewell | 24 min |
| Apr 20, 8:56 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Marshall, Peoria, Stark, Tazewell, Woodford | 15 min |
| Apr 20, 8:59 PM CDT | Tornado Warning | ILX | Tazewell, Woodford | 17 min |
| Apr 20, 11:07 PM CDT | Special Weather Statement | ILX | Lawrence, Richland | 38 min |
Nearby
Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.